Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


12 year old with high cholesterol and triglycerides
Sep 1, 2006

Hello again. I thank you for your reply to my recent question on my childs high cholesterol and triglycerides. He is currently on Kaletra, Zerit and Ziagen. You mentioned Heart disease generally develops slowly so the elevated lipids are not an emergency in the vast majority of cases but bear careful attention. If the regimen could be changed (switch off the Zerit and substitute boosted atazanavir for the Kaletra for example) that might help. Diet and exercise and fish oil supplements often help. I would also get help from a nutritionist and perhaps a pediatric heart specialist for advice. He was previously on boosted atazanavir and he turned very yellow, his bilirubin was extremely high, and that is why is was put on this regimen. How much omega 3 can I give him? He is 88 pounds. I appreciate your reply and wish you all a blessed day.

Response from Dr. Henry

If he has no resistance to NNRTIs then use of a drug like nevirapine might improve his lipids as an alternative to protease inhibitors. Some patients have lower lipids with alternative ritonavir boosted protease inhibitors (other than Kaletra) so a boosted saquinavir or fosamprenavir). You could start with 1 gram of omega 3 fish oils and then titrate up to 2-3 grams/day as tolerated. Statins and or ezetimide can help some patients as well as fibrates for resistant lipid elevations. KH



Previous
Colonic Irrigation for HIV-Positive people
Next
HIV Meds and Diabetes II

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement